MAUDE Adverse Event Report: MEDTRONIC MEXICO ACCESSORY APU548 AORTIC PUNCH LNG 4.8MM; HEART-VALVE, MECHANICAL

MEDTRONIC MEXICO ACCESSORY APU548 AORTIC PUNCH LNG 4.8MM; HEART-VALVE, MECHANICAL
Model Number APU548
Medical Device Problem Codes Unsealed Device Packaging (1444); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that prior to use of three accessory devices, it was reported that packaging defects were observed.It was stated that the package seals were broken and were open and it was noted that it looked like the plastic was melted on one side.The devices were not used.It was also reported that the facility had these devices in storage for three months prior to noticing the package defect.The devices were stored in a bin on a shelf in a hallway.No other devices stored here had packaging issues.No patient involvement was reported.
 
Additional Manufacturer Narrative
Visual inspection of the returned device showed evidence of damage/deformity to the packaging with the tyvek open in some places.Th e reported packaging defects were confirmed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Conclusion: the investigation is in progress.A supplemental report will be submitted after completion of the investigation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Updated h6 - added fdm code, updated fdr and fdc codes correction: d3 details corrected medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ACCESSORY APU548 AORTIC PUNCH LNG 4.8MM
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc CA 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc CA 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19570561
Report Number2025587-2024-03550
Device Sequence Number6197534
Product Code LWQ
UDI-Device Identifier00763000122256
UDI-Public00763000122256
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2025
Device Model NumberAPU548
Device Catalogue NumberAPU548
Device Lot Number227490394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer06/20/2024
01/30/2025
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date07/16/2024
02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown